Alert archive / Colorado / Red Flag Warnings in 2012

Red Flag Warning 39, NWS Pueblo, CO

October 16, 201214 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 16, 2012, 2:52 PM MDT for 14 counties in Colorado. It took effect at Oct 17, 2012, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 16, 2012, 2:52 PM MDT (20:52 UTC)
In effect from
Oct 17, 2012, 12:00 PM MDT
Expired
Oct 17, 2012, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, El Paso County, CO, Fremont County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2699 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WWUS85 KPUB 162052
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
252 PM MDT TUE OCT 16 2012

...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND DRY FUELS...UNTIL 7 PM MDT FOR FIRE WEATHER ZONE
222...WHICH INCLUDES FREMONT COUNTY...
...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND DRY FUELS...FOR WEDNESDAY FROM NOON UNTIL
7 PM MDT...FOR FIRE WEATHER ZONES 221...226...227...231 AND 234. THIS
INCLUDES TELLER...EL PASO...CROWLEY AND KIOWA COUNTIES...

COZ221-226-227-231-234-171300-
/O.NEW.KPUB.FW.W.0039.121017T1800Z-121018T0100Z/
TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-CROWLEY COUNTY-KIOWA COUNTY-
252 PM MDT TUE OCT 16 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
221...226...227...231 AND 234...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TO 7 PM MDT WEDNESDAY.

* AFFECTED AREA...FIRE WEATHER ZONES 221...226...227...231 AND 
  234.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ222-170100-
/O.CON.KPUB.FW.W.0038.000000T0000Z-121017T0100Z/
FREMONT COUNTY-
252 PM MDT TUE OCT 16 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
222...

* AFFECTED AREA...FIRE WEATHER ZONE 222.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
5 follow-up statements
135 
WWUS85 KPUB 170104
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
704 PM MDT TUE OCT 16 2012

...THE RED FLAG WARNING THAT WAS IN EFFECT FOR UNTIL 7 PM MDT FOR FIRE
WEATHER ZONE 222...WHICH INCLUDES FREMONT COUNTY...HAS BEEN
ALLOWED TO EXPIRE...
...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY FROM NOON UNTIL
7 PM MDT...FOR FIRE WEATHER ZONES 221...226...227...231 AND
234...WHICH INCLUDES TELLER...EL PASO...CROWLEY AND KIOWA
COUNTIES...

COZ222-170215-
/O.EXP.KPUB.FW.W.0038.000000T0000Z-121017T0100Z/
FREMONT COUNTY-
704 PM MDT TUE OCT 16 2012

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...FOR FIRE
WEATHER ZONE 222...

CONDITIONS HAVE DROPPED BELOW CRITICAL LEVELS.

$$

COZ221-226-227-231-234-171715-
/O.CON.KPUB.FW.W.0039.121017T1800Z-121018T0100Z/
TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-CROWLEY COUNTY-KIOWA COUNTY-
704 PM MDT TUE OCT 16 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
WEDNESDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS
FOR FIRE WEATHER ZONES 221...226...227...231 AND 234...

* AFFECTED AREA...FIRE WEATHER ZONES 221...226...227...231 AND 
  234.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
202 
WWUS85 KPUB 170949
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
349 AM MDT WED OCT 17 2012

...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY FROM NOON UNTIL
7 PM MDT...FOR FIRE WEATHER ZONES 221...226...227...231 AND
234...WHICH INCLUDES TELLER...EL PASO...CROWLEY AND KIOWA
COUNTIES...

...A RED FLAG WARNING IS NOW IN EFFECT FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY FROM NOON UNTIL
7 PM MDT...FOR FIRE WEATHER ZONES 222...224...235 AND
236...WHICH INCLUDES FREMONT...BENT AND PROWERS COUNTIES ALONG
WITH THE SAN LUIS VALLEY...

COZ222-224-235-236-180100-
/O.EXA.KPUB.FW.W.0039.121017T1800Z-121018T0100Z/
FREMONT COUNTY-SAN LUIS VALLEY-BENT COUNTY-PROWERS COUNTY-
349 AM MDT WED OCT 17 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 222...224...235 AND 236...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 222...224...235 AND 236.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...8 TO 13 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ221-226-227-231-234-180100-
/O.CON.KPUB.FW.W.0039.121017T1800Z-121018T0100Z/
TELLER COUNTY/RAMPART RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-CROWLEY COUNTY-KIOWA COUNTY-
349 AM MDT WED OCT 17 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 221...226...227...231 AND 234...

* AFFECTED AREA...FIRE WEATHER ZONES 221...226...227...231 AND 
  234.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
216 
WWUS85 KPUB 171928
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
128 PM MDT WED OCT 17 2012

...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY UNTIL 7 PM
MDT...FOR FIRE WEATHER ZONES 221...222...224...226...227...231...
234...235 AND 236...WHICH INCLUDES TELLER...FREMONT...EL
PASO...CROWLEY...BENT...PROWERS AND KIOWA COUNTIES...AS WELL AS
THE SAN LUIS VALLEY...

...A RED FLAG WARNING IS NOW IN EFFECT FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...FOR WEDNESDAY UNTIL 7 PM
MDT...FOR FIRE WEATHER ZONES 228 AND 232...WHICH INCLUDE PUEBLO
AND OTERO COUNTIES...

COZ228-232-180100-
/O.EXA.KPUB.FW.W.0039.000000T0000Z-121018T0100Z/
PUEBLO COUNTY-OTERO COUNTY-
128 PM MDT WED OCT 17 2012

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR 
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR FIRE 
WEATHER ZONES 228 AND 232...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY
FUELS...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 228 AND 232.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...THROUGH 7 PM THIS EVENING. 

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* TEMPERATURES...IN THE MID TO UPPER 60S.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

COZ221-222-224-226-227-231-234>236-180100-
/O.CON.KPUB.FW.W.0039.000000T0000Z-121018T0100Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-CROWLEY COUNTY-
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-
128 PM MDT WED OCT 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS FOR FIRE 
WEATHER ZONES 221...222...224...226...227...231...234...235 AND
236...

* AFFECTED AREA...FIRE WEATHER ZONES 221...222...224...226... 
  227...231...234...235 AND 236.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
089 
WWUS85 KPUB 172053
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT WED OCT 17 2012

...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW
RELATIVE HUMIDITY...AND DRY FUELS...UNTIL 7 PM MDT TODAY...
FOR FIRE WEATHER ZONES 221...222...224...226...227...
228...231...232...234...235 AND 236...WHICH INCLUDES
TELLER...FREMONT...EL PASO...PUEBLO...OTERO...CROWLEY...
BENT...PROWERS AND KIOWA COUNTIES...AS WELL AS THE SAN LUIS
VALLEY...

COZ221-222-224-226>228-231-232-234>236-180100-
/O.CON.KPUB.FW.W.0039.000000T0000Z-121018T0100Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-
253 PM MDT WED OCT 17 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR  GUSTY WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS...FOR 
FIRE WEATHER ZONES 221...222...224...226...227...228...231...232...
234...235 AND 236...

* AFFECTED AREA...FIRE WEATHER ZONES 221...222...224...226... 
  227...228...231...232...234...235 AND 236.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. WINDS
  WILL BEGIN TO DIMINISH BETWEEN 6 AND 7 PM MDT. 

* RELATIVE HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...RAPID GROWTH RATES AND ERRATIC FIRE BEHAVIOR WILL BE 
  POSSIBLE WITH ANY FIRE STARTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
173 
WWUS85 KPUB 180048
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
648 PM MDT WED OCT 17 2012

...RED FLAG WARNING EXPIRES AT 7 PM MDT...

COZ221-222-224-226>228-231-232-234>236-180200-
/O.EXP.KPUB.FW.W.0039.000000T0000Z-121018T0100Z/
TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SAN LUIS VALLEY-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
CROWLEY COUNTY-OTERO COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-
648 PM MDT WED OCT 17 2012

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR 
FIRE WEATHER ZONES 221...222...224...226...227...228...231...232
...234...235 AND 236...

WINDS HAVE DECREASED OVER MOST OF THE WARNED AREA AND CRITICAL
CONDITIONS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 16, 11:29 AM MDT, 3 hours 23 minutes earlier.

Area forecast discussion, Oct 16, 11:29 AM MDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1129 AM MDT TUE OCT 16 2012

.AVIATION...VFR CONDITIONS AT ALL TERMINALS TODAY AND TONIGHT.
SOUTHWEST WINDS WILL SPREAD ACROSS ALL TERMINALS THIS AFTERNOON
WITH GUSTS TO 20 KTS POSSIBLE AT KCOS AND KALS AFTER 21Z. WINDS
WILL MOST LIKELY BE STRONGEST AT KPUB WHERE GUSTS OF 25 KTS ARE
POSSIBLE LATE THIS AFTERNOON. A COLD FRONT WILL MOVE SOUTH ACROSS
THE EASTERN PLAINS TONIGHT. EXPECT THE COLD FRONT TO REACH KCOS
WITH NORTH WINDS BY 08Z AND KPUB BY 09Z. WIND GUSTS BEHIND THE
FRONT WILL REACH 35-40 KTS...AND GUSTY NW WINDS WILL PERSIST
THROUGH 18Z WED BEFORE GRADUALLY DIMINISHING DURING THE AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 322 AM MDT TUE OCT 16 2012/

SHORT TERM...
(TODAY AND TONIGHT)

CURRENTLY...A WEAK DISTURBANCE IN THE NORTHWEST FLOW ALOFT IS
CURRENTLY TRACKING EAST ACROSS THE PLAINS.  THIS HAS ALLOWED FOR
LIGHT WESTERLY FLOW AT THE SURFACE AND HAS HELPED KEEP TEMPERATURES
GENERALLY IN THE 40S THIS MORNING OVER THE LOWER ELEVATIONS.

TODAY...MAIN CONCERN FOR THIS AFTERNOON WILL BE NEAR CRITICAL FIRE
WEATHER CONDITIONS.  A STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL
BEGIN DIVING SOUTHEAST INTO THE ROCKIES.  WINDS ALOFT ARE FORECAST
TO STRENGTHEN BY THIS AFTERNOON.  LEE TROUGHING AND MIXING WILL HELP
TEMPERATURES WARM INTO AT LEAST THE MID 80S THIS AFTERNOON FOR THE
PLAINS.  700 MB WINDS ARE FORECAST TO REACH AROUND 30 KTS BY THIS
AFTERNOON AND MIXING SHOULD HELP BRING SOME OF THESE MID LEVEL WINDS
TO THE SURFACE.  AS FAR AS FIRE WEATHER CONCERNS...MODEL GUIDANCE IS
DEVELOPING STRONG WESTERLY FLOW OVER FREMONT COUNTY FOR THIS
AFTERNOON ALONG WITH HUMIDITY VALUES AROUND 10 PERCENT.  GIVEN THE
DRY FUELS...GUSTY WINDS AND LOW HUMIDITY VALUES...WILL GO AHEAD AND
ISSUE A RED FLAG WARNING FOR FREMONT COUNTY.  EXPECT THESE
CONDITIONS TO SPILL INTO WESTERN PUEBLO COUNTY AND THE NORTHERN PART
OF THE WET MOUNTAIN VALLEY BY LATE AFTERNOON WITH THE LOCAL WRF
KEEPING THE STRONGEST WINDS OUT OF THE I-25 CORRIDOR UNTIL AROUND
00Z.  BY 00Z HUMIDITIES WILL HAVE BEGUN TO RECOVER SO WILL NOT ISSUE
ANY HIGHLIGHTS FOR THESE AREAS AT THIS TIME GIVEN THE LIMITED
COVERAGE AND DURATION...BUT EXTREME CAUTION SHOULD BE EXERCISED IN
THESE AREAS THIS AFTERNOON.

TONIGHT...THE UPPER LEVEL STORM SYSTEM IS FORECAST TO DROP SOUTHEAST
ACROSS COLORADO.  NOT MUCH MOISTURE TO WORK WITH AND MODELS PRINTING
OUT ONLY LIGHT PRECIPITATION OVER THE CENTRAL MOUNTAINS OVERNIGHT.
SNOW LEVELS SHOULD REMAIN HIGH...WITH AN INCH OR TWO OF SNOW
ACCUMULATION ON WEST FACING SLOPES ABOVE 10 KFT POSSIBLE BY
WEDNESDAY MORNING.  A COLD FRONT IS FORECAST TO DROP SOUTH ACROSS
THE EASTERN PLAINS BY WEDNESDAY MORNING WITH STRONG GUSTY WINDS
POSSIBLE BEHIND THE FRONT.  88

LONG TERM...
(WEDNESDAY THROUGH MONDAY)

WED MORNING A DRY COLD FRONT WL MOVE THRU THE SERN CO
PLAINS...BRINGING SOME GUSTY NORTHERLY WINDS.  WITH MODERATE NW
FLOW ALOFT OVR THE AREA ON WED...MANY AREAS WL HAVE BREEZY TO
WINDY NORTH TO NORTHWEST WINDS. IT WL ALSO BE QUITE DRY ON WED
WITH RH VALUES DROPPING TO AROUND 15 PERCENT OR LOWER AT THE LOWER
ELEVATIONS. AT THIS TIME IT LOOKS LIKE THERE COULD BE SOME AREAS
THAT WL REACH RED FLAG CRITERIA WED AFTERNOON. THE MOST LIKELY
AREAS AT THIS POINT ARE THE LOWER ELEVATIONS OF FIRE ZONE
220...ZONE 222...NORTHERN PORTIONS OF 224...226 AND 227 AND
POSSIBLY PORTIONS OF 228. WILL HOLD OFF ISSUING A FIRE WEATHER
HIGHLIGHT AT THIS TIME BECAUSE THE FUELS STATUS HASN'T BEEN
UPDATED IN ALMOST A MONTH OR LONGER FOR SOME AREAS. WL LET DAY
SHIFT GET A LOOK AT MORNING MODEL RUNS AND POSSIBLY GET AN UPDATE
ON THE FUELS STATUS. HIGHS ON WED SHOULD BE 10-15 DEG COOLER THAN
TODAY OVR THE SERN PLAINS.

DRY NW FLOW WL CONTINUE OVER THE AREA ON THU AND FRI...BECOMING
MORE WESTERLY ON SAT AND SUN. HIGHS ON THU LOOKS SIMILAR TO THOSE
ON WED...AND WL BE AROUND TO SLIGHTLY BELOW NORMAL IN MOST AREAS.
HIGHS FRI THRU SUN AND SAT WL GENERALLY BE ABOVE AVERAGE. MON A
SHORTWAVE TROF PASSING TO THE NORTH OF THE AREA COULD BRING A FEW
SHOWERS TO THE CENTRAL CO MOUNTAINS...BUT AT THIS TIME THE REST OF
THE AREA STILL LOOKS DRY...BUT HIGHS SHOULD BE A LITTLE COOLER ON MON.

AVIATION...

VFR CONDITIONS AT ALL TERMINALS THROUGH THE WEDNESDAY MORNING.
SOUTHWEST TO WESTERLY WINDS WILL LIKELY SPREAD ACROSS ALL TERMINALS
THIS AFTERNOON WITH GUSTS TO 20 KTS POSSIBLE AT KCOS AND KALS AFTER
21Z.  WINDS WILL MOST LIKELY BE STRONGEST AT KPUB WHERE GUSTS OF 25
KTS ARE POSSIBLE THIS AFTERNOON.  A COLD FRONT WILL MOVE SOUTH
ACROSS THE EASTERN PLAINS TONIGHT.  EXPECT THE COLD FRONT TO REACH
KCOS WITH NORTHERLY WINDS BY 08Z AND KPUB BY 09Z.  WIND GUSTS BEHIND
THE FRONT WILL LIKELY REACH 30 KTS.  88

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ222.

&&

27/10
Hazardous weather outlook, Oct 16, 6:17 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
617 AM MDT TUE OCT 16 2012

COZ058>089-093>099-171230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
617 AM MDT TUE OCT 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST OVER FREMONT COUNTY
FOR THIS AFTERNOON.  LOW HUMIDITY VALUES COMBINED WITH WINDS GUSTING
IN EXCESS OF 30 MPH...AND DRY FUELS WILL PRODUCE THE DANGEROUS
CONDITIONS. IN ADDITION...AREAS OF WESTERN PUEBLO COUNTY AND THE
NORTHERN WET MOUNTAIN VALLEY WILL SEE PERIODS OF DANGEROUS FIRE
WEATHER CONDITIONS BY LATE AFTERNOON. EXTREME CAUTION IS ADVISED
FOR ANY OUTDOOR BURNING.

LIGHT SNOW WILL MOVE INTO THE CENTRAL MOUNTAINS THIS EVENING AND
CONTINUE THROUGH THE OVERNIGHT HOURS.  AN INCH OR TWO OF SNOW
ACCUMULATION WILL BE POSSIBLE ON WEST FACING SLOPES ABOVE 10000
FEET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE
SOUTHEAST PLAINS EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE IN THE CENTRAL MOUNTAINS TONIGHT.

88/28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 3:40 AM MDTRed Flag WarningPUBFremont15 hr

Nearby

Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.